Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 20, 1998, 5:18 AM CDT for Butler County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 5:18 AM CDT (10:18 UTC)
- Expired
- Jun 20, 1998, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Butler County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3844 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:10 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 2:10 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 AM CDT SAT JUN 20 1998 MAIN FORECAST CONCERN FOR TODAY IS THUNDERSTORM CHANCES/AREA OF FOCUS. SIMILAR SCENARIO OVERNIGHT AS PREVIOUS 24 HOURS HOWEVER SATURDAY DAYTIME APPEARS MUCH MORE FAVORABLE FOR CONTINUED THUNDERSTORMS THAN DID FRIDAY. 06Z SURFACE ANALYSIS SHOWED HIGH PRESSURE CENTERED OVER EASTERN TN WITH LOW PRESSURE OVER THE PLAINS. A WEAK NEAR STATIONARY FRONT EXTENDED FROM NE KS ACROSS CENTRAL AND SOUTHERN MO ACROSS SOUTHERN IL TO NORTHERN KY. LOW TO MID 70 DEWPOINTS WERE SOUTH OF FRONT WITH MID TO UPPER 60S JUST NORTH OF FRONT. 06Z ADAP SHOWED SW TO NE INSTABILITY GRADIENT WITH -3 LI/S OVER SW IN TO -8 OVER SE MO. EXPECT THUNDERSTORMS TO CONTINUE MOVING EAST ALONG FRONTAL BOUNDARY THIS AM WITH SOME GRADUAL DECREASE IN INTENSITY AND COVERAGE AS THEY APPROACH MORE STABLE AND DRIER AIR OVER EASTERN PART OF THE FA. EXPECT THUNDERSTORMS TO BE AT LEAST IN SCATTERED CATEGORY ACROSS THE FA TODAY CONSIDERING ADVECTION OF MOISTURE FIELDS (NSAT SHOWED 12 TO 15 H8 DEWPOINTS BY MIDDAY ACROSS CENTER OF THE FA WITH MRH VALUES OF 50 TO 70% BY MIDDAY)...INCREASING INSTABILTY...AND H5 SHORT WAVE MOVING EAST ACROSS THE FA. SLIGHTLY BETTER CHANCE OVER THE WESTERN AND NORTHERN PART OF THE FA IN MORE FAVORABLE VERTICAL MOTION FIELDS AND INSTABILITY. BELIEVE MOS TEMPS IF ANYTHING MAY BE A TAD HIGH CONSIDERING SHIELD OF CLOUDS OVER FA THIS AM AND PROBABLY BROKEN LOW CLOUDS MUCH OF DAY. H5 HEIGHTS GRADUALLY INCREASE IN NEARLY ZONAL FLOW OVER THE WEEKEND...SO SEE NO RELIEF FROM HIGH TEMPS OTHER THAN WITH CLOUDS. SHANKLIN
In the hours before
Local storm report, Jun 20, 12:44 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1244 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM SILVA MO 60 MPH TSTM GUST
06/19/98 WAYNE
1223 AM POPLAR BLUFF MO 55 MPH TSTM GUST
06/20/98 BUTLER CITIZEN REPORTS OF FUNNEL
CLOUDS
1223 AM POPLAR BLUFF MO .5 INCH HAIL
06/20/98 BUTLER
1235 AM PUXICO MO .5 INCH HAIL
06/20/98 STODDARD
1235 AM PUXICO MO 60 MPH TSTM GUST
06/20/98 STODDARDSpecial weather statement, Jun 20, 12:56 AM CDT, 4 hours 22 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-200900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1256 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT...FOR ALL OF SOUTHEAST MISSOURI...AND FOR THAT PART OF SOUTHERN ILLINOIS ALONG AND SOUTH OF HIGHWAY 13 FROM CARBONDALE TO MARION AND SHAWNEETOWN ILLINOIS. IN KENTUCKY THE WATCH INCLUDES THOSE AREAS ALONG AND WEST OF A LINE FROM MORGANFIELD...TO PRINCETON AND CADIZ KENTUCKY. THUNDERSTORMS...SOME SEVERE WITH DAMAGING WIND AND LARGE HAIL...WILL OVERSPREAD THE REMAINDER OF SOUTHEAST MISSOURI AND INTO PARTS OF SOUTHWEST ILLINOIS THROUGH ABOUT 2 AM AND ACROSS THE REMAINDER OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY BETWEEN 2 AM AND 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. BE PREPARED TO QUICKLY MOVE TO THE SAFEST PART OF YOUR HOME IF A WARNING IS ISSUED FOR YOUR AREA. CAMPERS SHOULD BE PREPARED TO MOVE QUICKLY TO A DESIGNATED SHELTER AREA IF THREATENING WEATHER APPROACHES. SHANKLIN
Special weather statement, Jun 20, 2:53 AM CDT, 2 hours 25 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 253 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT...FOR ALL OF SOUTHEAST MISSOURI...AND FOR THAT PART OF SOUTHERN ILLINOIS ALONG AND SOUTH OF HIGHWAY 13 FROM CARBONDALE TO MARION AND SHAWNEETOWN ILLINOIS. IN KENTUCKY THE WATCH INCLUDES THOSE AREAS ALONG AND WEST OF A LINE FROM MORGANFIELD...TO PRINCETON AND CADIZ KENTUCKY. ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA EARLY THIS MORNING. BE PREPARED TO QUICKLY MOVE TO THE SAFEST PART OF YOUR HOME IF A WARNING IS ISSUED FOR YOUR AREA. CAMPERS SHOULD BE PREPARED TO MOVE QUICKLY TO A DESIGNATED SHELTER AREA IF THREATENING WEATHER APPROACHES. SOME OF THE STORMS COULD QUICKLY FLOOD LOW LYING...FLOOD PRONE AREAS. SHANKLIN
Special weather statement, Jun 20, 2:53 AM CDT, 2 hours 25 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 253 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT...FOR ALL OF SOUTHEAST MISSOURI...AND FOR THAT PART OF SOUTHERN ILLINOIS ALONG AND SOUTH OF HIGHWAY 13 FROM CARBONDALE TO MARION AND SHAWNEETOWN ILLINOIS. IN KENTUCKY THE WATCH INCLUDES THOSE AREAS ALONG AND WEST OF A LINE FROM MORGANFIELD...TO PRINCETON AND CADIZ KENTUCKY. ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA EARLY THIS MORNING. BE PREPARED TO QUICKLY MOVE TO THE SAFEST PART OF YOUR HOME IF A WARNING IS ISSUED FOR YOUR AREA. CAMPERS SHOULD BE PREPARED TO MOVE QUICKLY TO A DESIGNATED SHELTER AREA IF THREATENING WEATHER APPROACHES. SOME OF THE STORMS COULD QUICKLY FLOOD LOW LYING...FLOOD PRONE AREAS. SHANKLIN
Special weather statement, Jun 20, 5:00 AM CDT, 18 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH COVERED SOUTHEAST MISSOURI...AS WELL AS MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAS EXPIRED. THUNDERSTORMS WILL CONTINUE IN MANY AREAS FOR AT LEAST A COUPLE HOURS AFTER DAYBREAK...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS EARLY THIS MORNING MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF FLOODING IS OBSERVED. IF YOU ARE TRAVELING EARLY THIS MORNING BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND BE PREPARED TO SLOW DOWN. SHANKLIN
Special weather statement, Jun 20, 5:00 AM CDT, 18 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH COVERED SOUTHEAST MISSOURI...AS WELL AS MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAS EXPIRED. THUNDERSTORMS WILL CONTINUE IN MANY AREAS FOR AT LEAST A COUPLE HOURS AFTER DAYBREAK...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS EARLY THIS MORNING MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF FLOODING IS OBSERVED. IF YOU ARE TRAVELING EARLY THIS MORNING BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND BE PREPARED TO SLOW DOWN. SHANKLIN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:48 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 57 min |
| Jun 20, 2:57 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 48 min |
| Jun 20, 3:22 AM CDT | Severe Thunderstorm Warning | PAH | Saline | 53 min |
| Jun 19, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 61 min |
| Jun 19, 11:34 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 56 min |
| Jun 20, 12:08 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 52 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 58 min |
| Jun 20, 12:29 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 51 min |
| Jun 20, 12:51 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 54 min |
| Jun 20, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 33 min |
| Jun 20, 1:23 AM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jun 20, 3:23 AM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jun 20, 4:26 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 64 min |
| Jun 20, 5:22 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 68 min |
| Jun 20, 7:59 AM CDT | Flash Flood Warning | PAH | Butler | 4 hr |
| Jun 20, 11:30 AM CDT | Flash Flood Warning | PAH | Wayne | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.